Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 3, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 4, 2020, 8:25 AM PST for Columbia County, Walla Walla County, Washington; Umatilla County, Oregon. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2020, 8:25 AM PST (16:25 UTC)
- Expired
- Jan 4, 2020, 1:44 PM PST
- In force
- 5 hr
- Issued by
- NWS Pendleton, OR
Counties Umatilla County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 54 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2113 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709 WWUS76 KPDT 041625 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 825 AM PST Sat Jan 4 2020 ORZ507-WAZ029-050000- /O.NEW.KPDT.WI.Y.0003.200104T1625Z-200105T0000Z/ Foothills of the Northern Blue Mountains of Oregon- Foothills of the Blue Mountains of Washington- Including the cities of Pendleton, Pilot Rock, Dayton, Waitsburg, and Walla Walla 825 AM PST Sat Jan 4 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West to Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In Washington, Foothills of the Blue Mountains of Washington. In Oregon, Foothills of the Northern Blue Mountains of Oregon. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
1 follow-up statement
584 WWUS76 KPDT 042144 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 144 PM PST Sat Jan 4 2020 ORZ507-WAZ029-042245- /O.CAN.KPDT.WI.Y.0003.000000T0000Z-200105T0000Z/ Foothills of the Northern Blue Mountains of Oregon- Foothills of the Blue Mountains of Washington- 144 PM PST Sat Jan 4 2020 ...WIND ADVISORY IS CANCELLED... The winds had decreased across the area. Although wind gusts to 35 mph are possible...the threat for advisory level winds had diminished and the wind advisory is cancelled. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 4, 2:59 AM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Jan 4, 2:59 AM PST, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 259 AM PST Sat Jan 4 2020 .SHORT TERM...Today...Low pressure system in western Canada is dragging cold front across the region in very progressive flow regime. Sfc cold front is reaching the Blue Mtn foothills about now (1100Z). Concern in short term continues to be wind. With arrival of front, southerly winds across central OR/Grande Ronde Vlly are easing and westerlies across Columbia Basin are strengthening. Columbia Basin will remain breezy to windy until the early evening hours as 850mb jet mixes down. High temps today will remain above normal as cold air advection is modest in generally westerly flow. Cascades will continue to see showers and high elevation snow while the Blue Mtns are expected to pick up modest rain and light snow above 3500ft as cold air works into the region. Tomorrow through tomorrow night...Overall pattern is close to westerly flow as region remains under influence of quick flow wedged between subtropical Pacific ridge and Gulf of Alaska low. This keeps shortwave systems and attendant fronts impacting the area every 24-36 hours for much of the week. Next shortwave rounds AK low tomorrow with impacts arriving to the Cascade Crest in the morning. This shortwave features poorer vapor transport and in general will have lower precip amts but snow levels will be lower, closer to 2500ft, resulting in modest snow accumulations for higher elevations of the Cascades and a broad area of light snow for much of the Central OR highlands and Blue Mtns. Once again the Columbia Basin sees "chance" rain and conditions remain breezy, although not as windy as with previous system. .LONG TERM...Monday through Saturday. Yet another system on Monday will bring heavy snow to the Cascades with lesser amounts across the Blue Mountains. Snow levels will be around 1500-2000 feet region-wide Monday morning and then rise to near 3000 to 3500 feet along the Cascades by late day, but still be around 2500 feet over the Blue Mountains. Snow along the Cascades and over the Blue Mountains will continue Monday night as ahead of a warm front that is expected to move through by early Tuesday. By late Tuesday the next cold front should be moving east of the Cascades with a broad trough over the Inland Northwest through Wednesday. Snow levels on Wednesday will range from 1500 to 2000 feet. A fairly moist northwest flow continues Wednesday and Thursday. The next warm front brings another round of rain and snow to the area Friday with the cold front following on Friday night and Saturday. Breezy to windy conditions will also be seen though much of the period. Temperatures for the period start off above normal but by the end of the week are near normal. 93 && .AVIATION...12Z Tafs. Cold front will move through the eastern sites this morning with some MVFR cigs with light rain along/ahead of front along with strong winds. West to southwest winds 20- 30kts with stronger gusts through about 18z, decreasing to 15 to 25 during the afternoon. VFR through the rest of period with cigs 050-100kft and winds decrease to 10 kts or less overnight. 93 && .PRELIMINARY POINT TEMPS/POPS... PDT 46 33 45 34 / 20 0 50 20 ALW 47 34 46 35 / 40 0 60 40 PSC 51 36 47 38 / 20 0 20 10 YKM 46 31 42 30 / 20 10 30 20 HRI 49 34 47 35 / 20 0 30 10 ELN 40 29 37 29 / 20 10 30 30 RDM 42 29 43 28 / 20 10 40 30 LGD 41 30 40 30 / 60 0 60 50 GCD 41 30 40 29 / 50 10 70 30 DLS 46 35 43 35 / 50 30 50 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...Wind Advisory until 4 AM PST early this morning for ORZ049. WA...None. && 76/93/93
In the hours before
Special weather statement, Jan 4, 4:02 AM PST, 4 hours 23 minutes before
Special Weather Statement National Weather Service Pendleton OR 402 AM PST Sat Jan 4 2020 ORZ507-WAZ029-041400- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Blue Mountains of Washington- Including the cities of Athena, Pendleton, Pilot Rock, Dayton, Waitsburg, and Walla Walla 402 AM PST Sat Jan 4 2020 Localized wind gusts 35 to 40 mph will continue along a cold front that is moving rapidly through the Blue Mountains and surrounding foothills through 6AM. Winds behind the front will ease but remain breezy through the day today. High profile vehicles should exercise caution or consider delaying travel during elevated winds. 76
Nearby
Wind Advisories in Washington, 2020Wind Advisories in Oregon, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.